# SDR 97ZZZX5100

- Difficulty date: November 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N272HJ
- Make and model: Piper PA-31-310
- Aircraft serial: 317712055
- System (JASC): 5530 · Vertical Stabilizer
- Part: Hinge
- Part number: 4805500
- Condition: Seized
- Location: Vert Stabilizer
- Part time: 3,572 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND THE RUDDER TOP HINGE BOLT SEIZED IN THE HINGE BEARING AND COULD NOT BE FREED.  BOTH HINGE ASSEMBLIES (THE RUDDER AND VERTICAL STABILIZER) HAD TO BE REPLACED.  THE CORROSION WAS SEVERE AND THERE WAS NO EVIDENCE OF LUBRICATION.
